Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Denver/Boulder, CO

July 1, 2006Larimer County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2006, 1:14 PM MDT for Larimer County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 1:14 PM MDT (19:14 UTC)
Expired
Jul 1, 2006, 1:33 PM MDT
In force
19 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Larimer County, CO

The radar

The Denver radar (KFTG), 96 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
2720 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 011914
SVRBOU
COC069-012000-
/O.NEW.KBOU.SV.W.0079.060701T1914Z-060701T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
114 PM MDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO

* UNTIL 200 PM MDT

* AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHEAST OF ESTES PARK...OR ABOUT 25
  MILES SOUTHWEST OF FORT COLLINS...MOVING EAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTES PARK.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4039 10556 4026 10555 4026 10517 4041 10523

$$

BAKER
1 follow-up statement
000 
WWUS55 KBOU 011933
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
132 PM MDT SAT JUL 1 2006

COC069-011942-
/O.CAN.KBOU.SV.W.0079.000000T0000Z-060701T2000Z/
LARIMER CO-
132 PM MDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARIMER COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4039 10556 4026 10555 4026 10517 4041 10523

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:50 AM MDT, 11 hours 24 minutes earlier.

Area forecast discussion, Jul 1, 1:50 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
150 AM MDT SAT JUL 1 2006

.SHORT TERM DISCUSSION...TDA-TNGT...MDLS MAINTAIN UPR RDG OVR CNTRL
AND SRN RCKYS.  GUD SHT WV MOVG ACRS NRN GRT PLAINS WILL ALLOW A
CDFNT TO MOVE S OVR HI PLAINS INTO NERN CO BY ARND SNRS.  SFC HI
PRES BLDG OVR THE PLAINS BHND THE CDFNT WILL PRODUCE MOIST LO LVL
UPSLP FLO AGAINST ERN SLP MTNS.  THIS COMBINED WITH A WK SHT WV
AND INCRSG MSTR IN THE MID AND UPR LVLS WILL INCRS THE INSTBLTY
IN THE AIR MASS.  CAPES FM FCST UPR AIR SOUNDINGS RANGE UP TO
800J/KG OVR THE URBAN CORRIDOR AND UP TO 1370J/KG OVR NERN PLAINS.
THUS A FEW TSTMS MAY BCM SVR OVR THE ERN FTHLLS AND NERN PLAINS
THIS AFTN AND EVE.  PRECIPITIBLE WATER ALSO INCREASES TO MORE THAN
AN INCH AS AMS BCMS NRLY SATURATED AT ALL LVLS.  SO SOME PLACES
MAY SEE SGFNT RAINFALL ALSO.  TEMPS BHND CDFNT WILL BE 8 TO 12 DEGS
COOLER THAN YSTRDYS HOT READINGS ON PLAINS.  WILL GENLY COMPROMISE
AMONGST MOS TEMP GDNC VALUES.

.LONG TERM DISCUSSION...THE FORECAST SCENARIO HAS NOT CHANGED WITH
THE EVENING RUNS...SO ONLY MADE MINOR ADJUSTMENTS TO THE FORECAST
PACKAGE FOR SUNDAY AND SUNDAY NIGHT.  THE IDEA OF MOIST UPSLOPE FLOW
CONTINUING ACROSS NORTHEAST COLORADO THROUGH ABOUT TUESDAY STILL
SEEMS TO BE A GOOD ONE.  WITH BETTER MOISTURE AT LOWER AND MID
LEVELS...CHANCES FOR SOME THUNDERSTORMS WITH BENEFICIAL RAINS WILL
IMPROVE.  FORECAST CONTAINS A RATHER BROAD SCOPE SINCE IT IS HARD TO
IDENTIFY ANY FEATURES WHICH COULD FOCUS ACTIVITY NEAR ANY PARTICULAR
LOCATIONS.

TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER THAN WHAT WE HAVE BEEN
EXPERIENCING DUE TO THE POST-FRONTAL UPSLOPE WINDS AND THE PRESENCE
OF ADDITIONAL MOISTURE AND PRECIPITATION.

LATE NEXT WEEK COULD BRING A DECREASE IN SHOWER COVERAGE IF THE
UPPER RIDGE RE-AMPLIFIES.  HOWEVER...IF THE CENTER OF THE UPPER
RIDGE SETS UP OVER TEXAS AND THE SOUTHEAST U.S. LIKE THE LATEST GFS
SHOWS...THEN MID LEVEL MOISTURE WILL CONTINUE MOVING OVER THE FOUR
CORNERS REGION...AND THE CHANCE OF AFTERNOON SHOWERS OVER OUR
FORECAST AREA WILL CONTINUE.  NO COMPLAINTS THOUGH.  WE CAN USE THE
MOISTURE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GARD/KDRBY
Hazardous weather outlook, Jul 1, 10:35 AM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1035 AM MDT SAT JUL 01 2006

COZ030>051-021200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1035 AM MDT SAT JUL 01 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND FOOTHILLS BY MIDDAY AND SPREAD OVER THE URBAN CORRIDOR AND
PLAINS BY MID AFTERNOON.  A FEW OF THE STORMS MAY CONTAIN LARGE
HAIL.  THERE IS MORE MOISTURE IN THE AIRMASS OVER MUCH OF THE
FORECAST AREA TODAY.  AS A RESULT...SOME STORMS ARE CAPABLE OF
PRODUCING HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY
THROUGH AT LEAST THE MID PART OF NEXT WEEK.  EASTERLY LOW LEVEL FLOW
OVER THE EASTERN PLAINS WILL KEEP THE AIRMASS MOIST AND FAIRLY
UNSTABLE THROUGH THE PERIOD.  A FEW STORMS ON THE PLAINS AND
FOOTHILLS MAY BECOME SEVERE EACH DAY WITH LARGE HAIL BEING THE
PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RJK/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:09 PM MDTSevere Thunderstorm WarningBOUWeld51 min
Jul 1, 4:02 PM MDTSevere Thunderstorm WarningBOUWeld43 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.